MAUDE Adverse Event Report: LEONHARD LANG GMBH ERBE; ELECTROSURGICAL DISPERSIVE ELECTRODE

LEONHARD LANG GMBH ERBE; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number XL31A/1
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Retained samples of the same lot have been inspected visually.No faults were detected.The involved device has not been made available to us.We are reporting this incident because we distribute prewired dispersive electrodes of comparable design in the us (under k063161).Reviewing the sold amount of dispersive electrodes we have marketed 12,4 million prewired dispersive electrodes in the last 3 years globally (february 01, 2018 till today), and have had no similar complaint about a missing cable insulation during this time.We therefore, conclude that this failure is a singular error.Nevertheless, the ifu advises the user to check the product for damages and not to use a damaged product.We close the investigation.
 
Event or Problem Description
On september 24th, 2020 we have been informed about a product problem involving a dispersive electrode at an unknown hospital.A monitoring dispersive electrode erbe nessy plate 170 (model xl31a/1) and an unknown generator were used.The initial reporter stated that upon opening the package it was found that the insulation around rivet and cable terminal was missing.This can lead to burns during the application with a very high probability.No further information was provided to us.

Brand Name
ERBE
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, 6020
AU  6020
MDR Report Key10709973
Report Number8020045-2020-00024
Device Sequence Number3058751
Product Code GEI
UDI-Device Identifier04050147015524
UDI-Public(01)04050147015524
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2021
Device Model NumberXL31A/1
Device Catalogue NumberNESSY PLATE 170
Device Lot Number180924-2401
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2020
Initial Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;